Alert archive / Kentucky / River Flood Warnings in 2019
River Flood Warning 21, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 20, 2019, 10:52 AM EST for Bourbon County, Kentucky. It took effect at Feb 20, 2019, 2:00 PM EST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2019, 10:52 AM EST (15:52 UTC)
- In effect from
- Feb 20, 2019, 2:00 PM EST
- Expired
- Feb 21, 2019, 9:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 18.87 ft at Feb 21, 2019, 3:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
630
WGUS43 KLMK 201552
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1052 AM EST Wed Feb 20 2019
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-210951-
/O.NEW.KLMK.FL.W.0021.190220T1900Z-190222T0200Z/
/PRSK2.1.ER.190220T1900Z.190221T0300Z.190221T2000Z.NO/
1052 AM EST Wed Feb 20 2019
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* from this afternoon to Thursday evening.
* At 10:15 AM Wednesday the stage was 16.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 20.5 feet by tonight. The river will fall below flood
stage by Thursday afternoon.
* Impact...At 20.0 feet...Water enter yards of homes downstream of
water plant. Parts of the Garrard Park flood.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$3 follow-up statements
596
WGUS83 KLMK 210319
FLSLMK
Flood Statement
National Weather Service Louisville KY
1019 PM EST Wed Feb 20 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-211719-
/O.EXT.KLMK.FL.W.0021.000000T0000Z-000000T0000Z/
/PRSK2.1.ER.190220T2112Z.190221T0900Z.000000T0000Z.NO/
1019 PM EST Wed Feb 20 2019
The Flood Warning continues for
the Stoner Creek at Paris.
* until further notice.
* At 9:15 PM Wednesday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
early Thursday then begin falling.
* Impact...At 20.0 feet...Water enter yards of homes downstream of
water plant. Parts of the Garrard Park flood.
* Flood History...This crest compares to a previous crest of 19.4
feet on Jun 24 2017.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
MRC074
WGUS83 KLMK 211643
FLSLMK
Flood Statement
National Weather Service Louisville KY
1143 AM EST Thu Feb 21 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-212242-
/O.EXT.KLMK.FL.W.0021.000000T0000Z-190221T2300Z/
/PRSK2.1.ER.190220T2112Z.190221T0715Z.190221T1700Z.NO/
1143 AM EST Thu Feb 21 2019
The Flood Warning continues for
the Stoner Creek at Paris.
* until this evening.
* At 11:15 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall below Action Stage by
tonight. Additional rainfall this weekend could cause the river
to rise above flood stage again this weekend.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
JMB804
WGUS83 KLMK 212328
FLSLMK
Flood Statement
National Weather Service Louisville KY
628 PM EST Thu Feb 21 2019
...The Flood Warning will expire in the next hour for the following rivers in
Kentucky...
Stoner Creek Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-212358-
/O.EXP.KLMK.FL.W.0021.000000T0000Z-190221T2300Z/
/PRSK2.1.ER.190220T2112Z.190221T0715Z.000000T0000Z.NO/
628 PM EST Thu Feb 21 2019
The flood warning will expire in the next hour for
the Stoner Creek at Paris.
* At 5:15 PM Thursday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
SSCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 20, 10:00 AM EST, 52 minutes earlier.
Area forecast discussion, Feb 20, 10:00 AM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1000 AM EST Wed Feb 20 2019
.Forecast Update...
Issued 959 AM EST Wed Feb 20 2019
We've received a few reports of low spots collecting water this
morning, with a few roads closed or covered. The main batch of the
rain from overnight has moved off to the east, though another slug
is moving up from the Tennessee Valley towards the Lake Cumberland
region.
Redevelopment of showers and a few thunderstorms is expected,
especially this afternoon, ahead of a surface boundary located along
the Mississippi River this morning. We will have to wait for the
front to push through the region this evening before the rain threat
ends. After that we should be dry tonight and tomorrow, but rain
chances will move right back in Thursday night, especially in
southern Kentucky.
Issued at 600 AM EST Wed Feb 20 2019
Though temperatures are right at freezing in Jefferson county, IN,
dispatchers indicate only a few roads with slick conditions. Will
thus let the Winter Weather Advisory expire there and replace with a
Special Weather Statement. Winds at KIMS finally are turning to
east southeasterly, so temperatures should start nudging upward.
Otherwise, seeing a back edge to this first wave of precip. Cloud
tops are warming some too, so rain rates should come down. Latest
high res guidance indicates we should back fill with another wave of
rain later this morning, so will keep high pops.
&&
.Short Term...(Today and tonight)
Issued at 245 AM EST Wed Feb 20 2019
Wisconsin MIMIC-TPW product showing the plume of moisture that 24
hours ago was pulling in the northwest Gulf of Mexico now is riding
quickly northward up the MS Valley. This feed, along with plenty of
lift across the region will maintain the soaking rains, along with
some rumbles of thunder, across the region today. Confidence is
pretty high in this solution. The plume should push just east of the
region this evening, bringing an end to this first wave of heavier
precipitation.
A warm front, nearing the KY/TN border this hour, will lift north
across our forecast area today. That should allow temperatures to
rise well above normal today...reaching the 50s for most places and
perhaps 60 along that southern border. Winds switching around to
westerly tonight will help lows to get back down to the 30s for most
locations.
As for rainfall totals today...MRMS as of 2 AM EST is showing totals
in our area peaking around 0.75 inch...just a tad above Kentucky
Mesonet stations reported values. Totals over western Kentucky have
been much higher, within the enhanced belt of lift in the right rear
quad of an upper jet over the Midwest. As the low-level jet
continues into our region the next few hours we should see our
numbers go up as well...with around 2 inches possible by day's end
along an axis from Russellville to Bardstown to Cynthiana, KY. This
keeps the concern for flooding going and plan no changes to the
current flood watch.
.Long Term...(Thursday through Tuesday)
Issued at 325 AM EST Wed Feb 20 2019
...Additional Heavy Rainfall and Thunderstorms This Weekend...
A brief break in the rain is expected Thursday as sfc high pressure
moves in behind the cold front. Expect temps to drop back into the
mid 40s to low 50s for highs on Thurs. Increasing clouds and rain
showers will make their way back into the area Thu night as a subtle
upper level disturbance pushes northeast into the region.
=============================
Friday through Saturday Night
=============================
Steady rains will slowly creep north along a warm front Fri/Fri
night. A few elevated t-storms may be possible along the warm front
Fri night. Precipitation is expected to be mainly light on Fri and
Fri evening. As the LLJ strengthens and better moisture
transport increases ahead of the potent low pressure system,
moderate steady rains will be possible late Fri night into Sat
morning.
The heaviest rains and best flooding potential still look to be on
Sat into Sat evening as a potent low pressure system pushes
northeast into the Great Lakes region causing a warm front to lift
north over our area early Sat and then pushing a cold front through
Sat evening. Copious amounts of rain are expected in steady rains
and t-storms. 1-2+" of rain can be expected across the area Sat/Sat
night which will most likely cause flooding problems on already very
saturated soils. River and areal flooding are likely and flash
flooding will be possible in t-storms. Total rainfall Fri through
Sat night looks to range from 1.5-3+".
Saturday's low pressure system will also pose a severe weather risk
as this dynamic system crosses the region. Soundings indicate a
very strong wind profile in place including the exit region of a
strengthening 140kt upper level jet and a 60-70kt low level jet.
With all of the rain/clouds Sat morning, the lack of instability may
pose a challenge. However, the 0Z model runs did speed up the
timing with this weather system which brings a thin area of SBCAPE
into our region Sat late afternoon/evening mainly to the I-65
corridor and west. Confidence in timing is still low-medium but the
potential window for a severe weather episode looks possible at this
time for southern IN/central KY especially along and west of I-65.
Cellular structures look possible with this storm system and could
produce damaging winds.
In the warm sector Sat, temps will rise well into the 60s
approaching 70 over southern KY.
Sunday - Tuesday...
Sat night into Sunday SW-W winds look pretty gusty. Expect wind
gusts to around 35-40+ mph which may eventually warrant a wind
advisory. Sun/Mon look dry and cooler. There is potential for
another weather system to impact the area Tuesday but confidence is
low with a large model spread in day 7.
&&
.Aviation...(12Z TAF Issuance)
Updated at 610 AM EST Wed Feb 20 2019
Rainy pattern for this TAF, with steady lift along a warm front
moving north across the region today. Seeing a brief back edge to
precip at HNB...perhaps getting to SDF in an hour or two. Expect
some back filling of rains though. Thus have lower ceilings and
visibilities, likely into the IFR range at times through the
afternoon. Winds will shift around from easterly right now to
southerly by afternoon and then westerly tonight. Rain chances
should end this evening, with slowly improving ceilings. Cannot rule
out some lightning at any of the sites, but confidence in
timing/location too low to put into any one terminal right now. Will
update as confidence increases.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Thursday morning for INZ090>092.
KY...Flood Watch through Thursday morning for KYZ023>031-033>043-
045>049-053>057-061>067-070>078-081-082.
&&
Update...13
Short Term...RJS
Long Term...AMS
Aviation...RJSHazardous weather outlook, Feb 20, 3:57 AM EST, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 357 AM EST Wed Feb 20 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- 357 AM EST Wed Feb 20 2019 /257 AM CST Wed Feb 20 2019/ This Hazardous Weather Outlook is for portions of Indiana, south central Indiana, east central Kentucky, north central Kentucky, northwest Kentucky, and south central Kentucky. .DAY ONE...Today and Tonight Widespread rains will continue most of the day today. Areas that receive heavier rains could see flash flood conditions, but in general expect minor ponding on area roadways and rises on area creeks and streams. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional waves of rainfall are likely Friday through Saturday night. This rain will exacerbate ongoing river flooding. A strong low pressure system may bring strong to severe thunderstorms and windy conditions Saturday afternoon into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to report any wintry weather from last evening as well as overnight rainfall totals and any flooding conditions today. RJS/AMS
In the hours before
Local storm report, Feb 20, 6:31 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 ENE FALLS OF ROUGH 37.62N 86.50W
02/20/2019 M2.03 INCH BRECKINRIDGE KY OTHER FEDERAL
AUTOMATED GAUGE AT ROUGH RIVER LAKE NEAR
HARDINSBURG.
&&
RJSLocal storm report, Feb 20, 6:42 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 SE VALLEY STATION 38.08N 85.83W
02/20/2019 JEFFERSON KY BROADCAST MEDIA
REPORTED AT BLEVINS GAP ROAD, BLOCKING THE
ROAD. PEAK WIND GUSTS IN THE REGION IN THE
30 TO 40 MPH RANGE.
&&
RJSLocal storm report, Feb 20, 8:51 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 6 SSW JACKTOWN 37.38N 85.07W
02/20/2019 CASEY KY PUBLIC
CREEK FLOWING OVER A LOW WATER CROSSING.
&&
13Local storm report, Feb 20, 9:04 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD 1 E CARLISLE 38.31N 84.02W
02/20/2019 NICHOLAS KY PUBLIC
A FEW ROADS WITH WATER OVER THEM IN NICHOLAS
COUNTY.
&&
13Local storm report, Feb 20, 9:06 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 3 WSW JEFFERSONTOWN 38.20N 85.63W
02/20/2019 JEFFERSON KY PUBLIC
UNDERPASS BLOCKED BY HIGH WATER.
&&
13Local storm report, Feb 20, 9:26 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD 2 SE LEESBURG 38.28N 84.38W
02/20/2019 BOURBON KY EMERGENCY MNGR
WATER CLOSED SILAS ROAD AND COLLINS ROAD
NEAR SILAS CREEK.
&&
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:55 PM EST | River Flood Advisory | LMK | Breckinridge, Hancock | 4 days |
| Feb 20, 5:01 AM EST | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 44 min |
| Feb 20, 5:27 AM EST | Areal Flood Advisory | LMK | Breckinridge, Hancock, Jefferson, Meade | 3 hr |
| Feb 20, 6:53 AM EST | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Feb 20, 8:08 AM EST | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Monroe and 2 more | 3 hr |
| Feb 20, 8:25 AM EST | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 3 more | 3 hr |
| Feb 20, 9:34 AM EST | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 3 hr |
| Feb 20, 10:56 AM EST | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Marion and 3 more | 3 hr |
| Feb 20, 11:01 AM EST | River Flood Warning | LMK | Ohio | 41 hr |
| Feb 20, 12:24 PM EST | Areal Flood Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 6 hr |
| Feb 20, 1:58 PM EST | River Flood Advisory | LMK | Franklin | 7 hr |
| Feb 20, 2:44 PM EST | River Flood Advisory | LMK | Nicholas, Robertson | 6 hr |
| Feb 20, 3:50 PM EST | River Flood Advisory | LMK | Hardin, Nelson | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.